Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 5, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 18, 2014, 10:43 AM CST for 14 counties in Nebraska. It took effect at Jan 18, 2014, 3:00 PM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 10:43 AM CST (16:43 UTC)
- In effect from
- Jan 18, 2014, 3:00 PM CST
- Expired
- Jan 18, 2014, 5:16 PM CST
- In force
- 2 hr
- Issued by
- NWS Omaha, NE
Counties Burt County, NE, Butler County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Lancaster County, NE, Madison County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 39 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS73 KOAX 181643 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1043 AM CST SAT JAN 18 2014 ...VERY WINDY CONDITIONS AGAIN TODAY... NEZ031>034-042>045-050>053-190000- /O.UPG.KOAX.WI.Y.0004.000000T0000Z-140119T0000Z/ /O.NEW.KOAX.HW.W.0002.140118T1643Z-140118T2100Z/ /O.NEW.KOAX.WI.Y.0005.140118T2100Z-140119T0000Z/ MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA 1043 AM CST SAT JAN 18 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...VERY WINDY THROUGH THIS AFTERNOON...DIMINISHING AFTER 6PM. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 TO 58 MPH ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. SOME SNOW SHOWERS COULD ALSO REDUCE VISIBILITIES...MAINLY ACROSS WESTERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030-065>068- 078-088>093-190000- /O.CON.KOAX.WI.Y.0004.000000T0000Z-140119T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 1043 AM CST SAT JAN 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. SOME SNOW SHOWERS COULD ALSO REDUCE VISIBILITIES...MAINLY ACROSS WESTERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
3 follow-up statements
518 WWUS73 KOAX 181813 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1213 PM CST SAT JAN 18 2014 ...VERY WINDY CONDITIONS AGAIN TODAY... NEZ065-066-190000- /O.UPG.KOAX.WI.Y.0004.000000T0000Z-140119T0000Z/ /O.EXA.KOAX.HW.W.0002.000000T0000Z-140118T2100Z/ /O.EXA.KOAX.WI.Y.0005.140118T2100Z-140119T0000Z/ SEWARD-LANCASTER- INCLUDING THE CITIES OF...SEWARD...MILFORD...LINCOLN 1213 PM CST SAT JAN 18 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 TO 58 LIKELY. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. SOME SNOW SHOWERS COULD ALSO REDUCE VISIBILITIES...MAINLY ACROSS WESTERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ031>034-042>045-050>053-190000- /O.CON.KOAX.HW.W.0002.000000T0000Z-140118T2100Z/ /O.CON.KOAX.WI.Y.0005.140118T2100Z-140119T0000Z/ MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA 1213 PM CST SAT JAN 18 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...VERY WINDY THROUGH THIS AFTERNOON...DIMINISHING AFTER 6PM. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 TO 58 MPH ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. SOME SNOW SHOWERS COULD ALSO REDUCE VISIBILITIES...MAINLY ACROSS WESTERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030-067-068- 078-088>093-190000- /O.CON.KOAX.WI.Y.0004.000000T0000Z-140119T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-CASS-OTOE- SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...PLATTSMOUTH...NEBRASKA CITY...CRETE...WILBER... FAIRBURY...BEATRICE...TECUMSEH...STERLING...AUBURN... PAWNEE CITY...TABLE ROCK...FALLS CITY 1213 PM CST SAT JAN 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. SOME SNOW SHOWERS COULD ALSO REDUCE VISIBILITIES...MAINLY ACROSS WESTERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
319 WWUS73 KOAX 182100 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CST SAT JAN 18 2014 ...VERY WINDY CONDITIONS AGAIN TODAY... NEZ031>034-042>045-050>053-065-066-190000- /O.EXP.KOAX.HW.W.0002.000000T0000Z-140118T2100Z/ /O.CON.KOAX.WI.Y.0005.000000T0000Z-140119T0000Z/ MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- INCLUDING THE CITIES OF...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...SEWARD... MILFORD...LINCOLN 300 PM CST SAT JAN 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON... * TIMING...WINDY THROUGH THIS AFTERNOON...HOWEVER NOT AS STRONG AS EARLIER THIS AFTERNOON. THE WINDS WILL DIMINISH AFTER 6PM. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. SOME SNOW SHOWERS COULD ALSO REDUCE VISIBILITIES...MAINLY ACROSS WESTERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030-067-068- 078-088>093-190000- /O.CON.KOAX.WI.Y.0004.000000T0000Z-140119T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-CASS-OTOE- SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...PLATTSMOUTH...NEBRASKA CITY...CRETE...WILBER... FAIRBURY...BEATRICE...TECUMSEH...STERLING...AUBURN... PAWNEE CITY...TABLE ROCK...FALLS CITY 300 PM CST SAT JAN 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR DEBRIS ON ROADS ALONG WITH LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. SOME SNOW SHOWERS COULD ALSO REDUCE VISIBILITIES...MAINLY ACROSS WESTERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
930 WWUS73 KOAX 182316 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 516 PM CST SAT JAN 18 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030-067-068- 078-088>093-190030- /O.CAN.KOAX.WI.Y.0004.000000T0000Z-140119T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-CASS-OTOE- SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...PLATTSMOUTH...NEBRASKA CITY...CRETE...WILBER... FAIRBURY...BEATRICE...TECUMSEH...STERLING...AUBURN... PAWNEE CITY...TABLE ROCK...FALLS CITY 516 PM CST SAT JAN 18 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED AND WILL CONTINUE TO DECREASE THROUGHOUT THE EVENING.. $$ NEZ031>034-042>045-050>053-065-066-190030- /O.CAN.KOAX.WI.Y.0005.000000T0000Z-140119T0000Z/ MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- INCLUDING THE CITIES OF...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...SEWARD... MILFORD...LINCOLN 516 PM CST SAT JAN 18 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED AND WILL CONTINUE TO DECREASE THROUGHOUT THE EVENING. $$ NIETFELD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 18, 5:17 AM CST, 5 hours 26 minutes earlier.
Area forecast discussion, Jan 18, 5:17 AM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
517 AM CST SAT JAN 18 2014
.AVIATION...
12Z TAFS FOR KOMA...KLNK...AND KOFK.
DETERIORATING CONDITIONS ARE EXPECTED AT TAF SITES FROM LATE
MORNING THROUGH AFTERNOON. NORTHWEST WINDS WILL INCREASE RAPIDLY
BEHIND AN APPROACHING COLD FRONT...WITH SPEEDS AROUND 25-30KT AND
GUSTS AROUND 35-45KT FROM LATE MORNING THROUGH AFTERNOON. THINK
KLNK WILL MOST LIKELY MAINTAIN VFR CONDITIONS THROUGH THE
DAY ON THE FRINGE OF A STRATUS DECK...BUT MVFR CEILINGS ARE
LIKELY TO MOVE INTO KOFK/KOMA FOR MUCH OF THE LATE MORNING THROUGH
AFTERNOON. ISOLATED SNOW SHOWERS WILL BE IN THE VICINITY...AND
WHILE CONFIDENCE IN COVERAGE IS TOO LOW TO INCLUDE IN TAFS AT THIS
TIME...ANY SNOW SHOWERS COULD REDUCE VISIBILITY FOR A SHORT TIME.
AROUND 00Z...WINDS WILL DECREASE TO AROUND 10KT AND BACK AROUND
TO THE SOUTHWEST THROUGH THE NIGHT...AND SKIES WILL CLEAR.
MAYES
&&
.PREV DISCUSSION... /ISSUED 337 AM CST SAT JAN 18 2014/
DISCUSSION...
THE MAIN FORECAST CONCERNS ARE THE WIND EVENT TODAY AND THEN NEAR
RECORD TEMPERATURES ON SUNDAY.
EARLY MORNING WATER VAPOR IMAGERY INDICATED A SMALL BUT POTENT
SHORTWAVE TROUGH OVER NE SD. THIS SYSTEM WAS ASSOCIATED WITH
AROUND 100 M H5 HEIGHT FALLS. THE ASSOCIATED 998 MB SURFACE LOW
ON THE 09Z OBJECTIVE SURFACE ANALYSIS WAS LOCATED OVER EXTREME SE
ND. THE UPPER LEVEL SYSTEM AND ASSOCIATED SFC LOW WILL BE DROPPING
SOUTH TODAY ACROSS SW MN EARLY THIS MORNING...AND THEN THROUGH
IOWA THIS AFTERNOON. CONSISTENT WITH PREVIOUS SYSTEM THIS
WEEK THE LARGE-SCALE FORCING FOR ASCENT AND MEASURABLE PRECIP
WILL MISS OUR FA TO THE EAST...BUT OUR CWA WILL ONCE AGAIN BE IN A
FAVORABLE LOCATION FOR STRONG WINDS. MODELS ALL REMAIN CONSISTENT
IN THE 7-8 MB 3 HR SURFACE PRESSURE RISES /CURRENTLY OVER NORTHERN
ND/ WILL PUSH INTO THE FA THROUGH THE MORNING AS THE SURFACE
LOW MOVES INTO IOWA. THE 850 AND 925 MB WINDS INCREASE TO 50-55
AND 40-45 KT RESPECTIVELY. THIS ALONG WITH STEEPING LOW LEVEL
LAPSE RATES WILL ALLOW FOR STRONG WINDS TO MIX TO THE SURFACE.
PREVIOUSLY ISSUED WIND ADVISORY FOR THE ENTIRE CWA LOOKS GOOD. WE
MAY SEE A COUPLE OF LOCATIONS /SUCH AS OFK-BVN-OLU/ FLIRT WITH
HIGH WIND WARNING FOR AN HOUR WITH WIND GUSTS AS THE BEST PRESSURE
RISES MOVE THROUGH. WILL HAVE SOME GUSTS TO 48 KT FOR THESE
LOCATIONS BUT WIDESPREAD WRNG CRITERIA WINDS ARE NOT EXPECTED. AS
WITH THE THURSDAY SYSTEM...WE WILL LIKELY SEE ISO-SCT SNOW SHOWERS
DEVELOP WITH THE STEEP LOW-LEVEL LAPSE RATES AND SMALL POSITIVE
AREA IN POINT FORECAST SOUNDINGS. WE DO NOT EXPECT ANY
ACCUMULATION OR BLOWING SNOW ISSUES HERE...BUT WILL MAINTAIN THESE
SMALL POPS THROUGH EARLY AFTERNOON BEFORE THE SOUNDINGS START TO
STABILIZE.
THE CONDITIONS WILL QUIET RAPIDLY BY LATE AFTERNOON AND THE WIND
ADVISORY MAY BE ABLE TO BE CANCELLED EARLIER THAN ITS CURRENT 6
PM TIME FRAME AS THE SYSTEM SHIFTS EAST AND THE LOW LEVEL FLOW
BACKS TO THE WEST. THIS SHOULD SET UP A VERY FAVORABLE PATTERN FOR
WARMING ON SUNDAY. MODELS CONTINUE TO INITIALIZE WITH SNOW COVER
OVER THE ERN 2/3 OF THE FA AND THIS IS IN ERROR AND THUS GRIDDED
AND MOS PRODUCTS ARE WAY TO COOL WITH TEMPERATURES. MIXING TO
AROUND 925 MB PRODUCED HIGHS IN THE 60S WEST AND 50S EAST. WE WILL
LIKELY FALL SHORT OF RECORDS AT ALL 3 SITES THOUGH BUT STILL WELL
ABOVE NORMAL.
TEMPERATURES ARE THE MAIN FORECAST CONCERN THROUGH THE EXTENDED
PERIOD AS A BACK DOOR COLD FRONT PUSHES INTO THE FA ON MONDAY. THE
MODELS ARE A TOUCH SLOWER WITH THIS FRONT THAN PREVIOUS RUNS AND
THUS WE MAY SEE TEMPERATURES WARM THROUGH THE FIRST HALF OF MONDAY
BEFORE FALLING IN THE AFTERNOON. THUS WE HAVE INCREASED HIGHS
MOST AREAS FOR MONDAY. BOTH THE NAM AND GFS ADVERTISE STRONG 925
MB FRONTOGENESIS AS THIS BOUNDARY SLIDES INTO THE FA AND THIS MAY
ALLOW FOR SOME LIGHT SNOW SHOWERS AGAIN LATE MONDAY AFTERNOON IN
THE NORTH...CONTINUING INTO THE EVENING HOURS BUT AGAIN WE DO NOT
EXPECT ACCUMULATIONS. THIS BOUNDARY WILL OSCILLATE ACROSS THE FA
THROUGH THE REST OF THE EXTENDED. WED NIGHT AND THU LOOK TO BE THE
COLDEST PERIODS OF THE EXTENDED BEFORE TEMPERATURES START TO
MODERATE TOWARD NEXT WEEKEND.
BOUSTEAD
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR NEZ015-033-034-043>045-050>053-065>068-078-088>093.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ011-012-016>018-
030>032-042.
IA...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR IAZ043-055-056-069-079-080-090-091.
&&Hazardous weather outlook, Jan 18, 4:02 AM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 402 AM CST SAT JAN 18 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-190015- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 402 AM CST SAT JAN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jan 18, 10:04 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1004 AM CST SAT JAN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM NON-TSTM WND GST NORFOLK 42.03N 97.42W
01/18/2014 M58 MPH MADISON NE ASOS
&&
CZAPOTOCThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 10:43 AM CST | High Wind Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Douglas and 8 more | 4 hr |
Nearby
Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.